zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A constructive monotone iterative method for second-order BVP in the presence of lower and upper solutions. (English) Zbl 1024.65063
Summary: This paper concerns the monotone approximations of solutions of boundary value problems (BVPs) such as $$-u''+ f(t,u,u')= 0,\quad u'(0)= u'(1)= 0.$$ We consider linear iterative scheme in case $f$ is Lipschitz in $u'$ and satisfies a one-sided Lipschitz condition in $u$. The initial approximations are lower and upper solutions which can be ordered one way $(\alpha\le\beta)$ or the other $(\alpha\ge\beta)$. We also consider the periodic and the Dirichlet problems.

MSC:
65L10Boundary value problems for ODE (numerical methods)
34B15Nonlinear boundary value problems for ODE
WorldCat.org
Full Text: DOI
References:
[1] Picard, E.: Sur l’application des méthodes d’approximations successives à l’étude de certaines équations différentielles ordinaires. J. math. 9, 217-271 (1893) · Zbl 25.0507.02
[2] C. De Coster, P. Habets, Upper and lower solutions in the theory of ODE boundary value problems: classical and recent results, in: F. Zanolin (Ed.), Nonlinear Analysis and Boundary Value Problems for Ordinary Differ. Equ., C.I.S.M. Courses and Lectures, vol. 371, Springer, New York, 1996, pp. 1--79 · Zbl 0889.34018
[3] Cherpion, M.; De Coster, C.; Habets, P.: Monotone iterative methods for boundary value problems. Differ. integral equ. 12, 309-338 (1999) · Zbl 1015.34009
[4] Dragoni, G. Scorza: Il problema dei valori ai limiti studiato in grande per le equazioni differenziali del secondo ordine. Math. ann. 105, 133-143 (1931) · Zbl 57.0506.01
[5] Babkin, B. N.: Solution of a boundary value problem for an ordinary differential equation of second order by caplygin’s method. Prikl. math. Meh. akad. Nauk. SSSR 18, 239-242 (1954)
[6] Gendzojan, G. V.: On two-sided Chaplygin approximations to the solution of the two point boundary value problem. Izv. SSR jiz mate nauk 17, 21-27 (1964)
[7] Bernfeld, S. R.; Chandra, J.: Minimal and maximal solutions of nonlinear boundary value problems. Pacific J. Math. 71, 13-20 (1977) · Zbl 0353.34024
[8] Bellen, A.: Monotone methods for periodic solutions of second order scalar functional differential equations. Numer. math. 42, 15-30 (1983) · Zbl 0536.65065
[9] Omari, P.: A monotone method for constructing extremal solutions of second order scalar BVPs. Appl. math. Comput. 18, 257-275 (1986) · Zbl 0625.65075
[10] Amann, H.; Ambrosetti, A.; Mancini, G.: Elliptic equations with noninvertible Fredholm linear part and bounded nonlinearities. Math. Z. 158, 179-194 (1978) · Zbl 0368.35032
[11] De Coster, C.; Henrard, M.: Existence and localization of solutions for elliptic problem in presence of lower and upper solutions without any order. J. differ. Equations 145, 420-452 (1998) · Zbl 0908.35042
[12] Omari, P.; Trombetta, M.: Remarks on the lower and upper solutions method for second- and third-order periodic boundary value problem. Appl. math. Comput. 50, 1-21 (1992) · Zbl 0760.65078
[13] Cabada, A.; Sanchez, L.: A positive operator approach to the Neumann problem for a second order ordinary differential equation. J. math. Anal. appl. 204, 774-785 (1996) · Zbl 0871.34014
[14] A. Cabada, P. Habets, R. Pouso, Optimal existence conditions for {$\Phi$}-Laplacian equations with upper and lower solutions in the reversed order, J. Differ. Equations 166(2) (2000) 385--401 · Zbl 0999.34011
[15] A. Cabada, P. Habets, S. Lois, Monotone method for the Neumann problem with lower and upper solutions in the reversed order, Appl. Math. Comput. 117 (2001) 1--14 · Zbl 1031.34021
[16] Kiguradze, I. T.: A priori estimates for derivatives of bounded functions satisfying second-order differential inequalities. Differentsial’nye uravnenija 3, 1043-1052 (1967)
[17] Schmitt, K.: Boundary value problems for quasilinear second order elliptic equations. J. nonlinear anal. Theory meth. Appl. 2, 263-309 (1978) · Zbl 0378.35022